Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 15, 2010, 1:40 AM CDT for Coffey County, Osage County, Kansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2010, 1:40 AM CDT (06:40 UTC)
- Expired
- Jul 15, 2010, 6:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coffey County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 2:56 AM CDT | FLASH FLOOD | 5 S Lebo, KS | FLASH FLOODING ALONG BENEDICT CREEK AT 22ND AND GARNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3419 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
357
WGUS53 KTOP 150640
FFWTOP
KSC031-139-150945-
/O.NEW.KTOP.FF.W.0029.100715T0640Z-100715T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
140 AM CDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 445 AM CDT
* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OF UP TO THREE INCHES PER HOUR FROM A THUNDERSTORM
OVER THE WARNED AREA. THE EXTREME RAINFALL RATES WILL CAUSE RAPID
FLOODING OF CREEKS...STREAMS...AND LOW AREAS.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...
LE ROY...
LEBO...
MELVERN...
OLIVET...
QUENEMO...
WAVERLY...
NEW STRAWN...
BETO JUNCTION...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 3 AM.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3817 9588 3824 9596 3839 9594 3862 9595
3861 9563 3858 9551 3825 9550 3825 9551
3803 9552 3803 9556
$$
BARJENBRUCH4 follow-up statements
192
WGUS73 KTOP 150721
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
221 AM CDT THU JUL 15 2010
KSC031-139-150945-
/O.CON.KTOP.FF.W.0029.000000T0000Z-100715T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
221 AM CDT THU JUL 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
COFFEY AND SOUTHERN OSAGE COUNTIES...
AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. THESE EXTREME RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR
WILL CAUSE FLASH FLOODING.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...LE ROY...LEBO...OLIVET...WAVERLY...NEW STRAWN AND BETO
JUNCTION.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
&&
LAT...LON 3817 9588 3824 9596 3839 9594 3860 9595
3854 9571 3842 9550 3829 9550 3825 9550
3825 9551 3803 9552
$$
BARJENBRUCH487
WGUS73 KTOP 150801
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
301 AM CDT THU JUL 15 2010
KSC031-139-150945-
/O.CON.KTOP.FF.W.0029.000000T0000Z-100715T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
301 AM CDT THU JUL 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
NORTHERN COFFEY AND SOUTHWESTERN OSAGE COUNTIES...
AT 255 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ALONG BENEDICT CREEK SOUTH OF LEBO. FLASH FLOODING IS
LIKELY OCCURRING ACROSS THE WARNED AREA...AND ADDITIONAL RAINFALL OF
UP TO AN INCH THROUGH 4 AM WILL ONLY ADD TO THE FLOOD THREAT.
LOCATIONS IMPACTED INCLUDE...
LEBO...OLIVET...WAVERLY...NEW STRAWN AND BETO JUNCTION.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
&&
LAT...LON 3819 9566 3821 9585 3827 9595 3839 9594
3860 9595 3853 9569 3840 9559 3836 9550
3811 9551
$$
BARJENBRUCH524
WGUS53 KTOP 150938
FFWTOP
KSC031-139-151115-
/O.EXT.KTOP.FF.W.0029.000000T0000Z-100715T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
438 AM CDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 615 AM CDT
* AT 431 AM CDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT FLASH
FLOODING DUE TO RUNOFF FROM 2 TO 4 INCHES OF RAINFALL THAT HAS
ALREADY FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
LEBO...
OLIVET...
WAVERLY...
NEW STRAWN...
BETO JUNCTION...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM IS CAUSING FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
&&
LAT...LON 3819 9566 3821 9585 3827 9595 3839 9594
3860 9595 3853 9569 3840 9559 3836 9550
3811 9551
$$
BARJENBRUCH664
WGUS73 KTOP 151114
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
614 AM CDT THU JUL 15 2010
KSC031-139-151123-
/O.EXP.KTOP.FF.W.0029.000000T0000Z-100715T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-COFFEY-
614 AM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR NORTHERN
COFFEY AND SOUTHWESTERN OSAGE COUNTIES...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 161.
AT 613 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3819 9566 3821 9585 3827 9595 3839 9594
3860 9595 3853 9569 3840 9559 3836 9550
3811 9551
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:10 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 15, 12:10 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1210 AM CDT THU JUL 15 2010 .UPDATE... UPDATED FOR 06 UTC AVIATION FORECAST AND SHORT TERM FORECAST. && .DISCUSSION... HAD TO UPDATE SHORT TERM GRIDS AS THE OUTFLOW HAS PUSHED WELL THROUGH THE CWA BUT HAS NOW BEGUN TO STALL OUT. LLJ HAS INTENSIFIED AND THERE IS SOME TRAINING OF STORMS ONGOING THROUGH THE SOUTHERN TIER OF COUNTIES IN THE CWA. ALSO HAVE SPORADIC CONVECTION OVER THE REMAINDER OF THE AREA BUT WIDESPREAD REDEVELOPMENT IS NOT EXPECTED. PRECIP WILL BE THE MAIN DRIVING FACTOR IN TEMPS...AS WELL AS GRADUALLY DECREASING DEWPOINTS THROUGH THE MORNING. PLEASE SEE PREVIOUS FORECAST DISCUSSION DETAILING THE ENTIRE FORECAST. BARJENBRUCH && .AVIATION... VFR CONDITIONS WILL LARGELY PREVAIL THROUGH THE TAF PERIOD. EXCEPTION WILL RESIDE WITH ANY STRONGER CONVECTIVE ACTIVITY IMPACTING TAF SITES OVERNIGHT INTO TOMORROW...ALTHOUGH PREDICTABILITY IS TOO LOW FOR SPECIFIC TEMPO GROUP ATTM. WINDS WILL BE VARIABLE...BUT PRIMARILY OUT OF THE NORTH BY SUNRISE. BLAIR && .PREV DISCUSSION... /ISSUED 640 PM CDT WED JUL 14 2010/ HOT AND HUMID CONDITIONS CONTINUE TODAY ACROSS THE AREA WITH HIGH TEMPS IN THE MID 90S IN THE EAST AND UPPER 90S WEST. DEWPOINT TEMPS ARE IN THE MID TO UPPER 70S AND BRINGING DANGEROUS HEAT INDICES OF 105 TO AROUND 110 ACROSS MOST OF THE AREA. SOME MIXING HAS BROUGHT TDS DOWN A FEW DEGREES FAR WEST KEEPING THE NUMBERS ACROSS THE AREA GENERALLY IN ADVISORY CRITERIA. WEAK CONVECTION ONGOING ACROSS NEBRASKA ATTM WITH STRONGER FRONT BACK WESTWARD. WILL LET ADVISORY GO AS SCHEDULED AROUND 9PM WHEN HEAT INDICES SHOULD BE FALLING. CONCERN BEYOND THE HEAT WILL BE CHANCES FOR STRONG CONVECTION THIS EVENING AND OVERNIGHT AS FRONT MOVES INTO THE AREA. FACTORS IN FAVOR FOR STRONG TO SEVERE STORM DEVELOPMENT ARE STEEP LAPSE RATES BETWEEN 800-600MB AND NEARLY 2 INCHES OF PW IN THE MORNING SOUNDING. HOWEVER SHEAR IS WEAK...AND CURRENT CONVERGENCE ALONG THE FRONT IS ALSO. FLOW ALOFT IS WESTERLY AND PARALLEL TO THE FRONT...AND APPEARS TO LACK A SYNOPTIC FEATURE TO TRIGGER STORMS IN OUR AREA. BETTER CHANCE WILL LIKELY BE FOR STORMS TO DEVELOP IN NEBRASKA AND PROPAGATE SE INTO OUR CWA...BUT WILL ENCOUNTER A WEAK LLJ THAT CONTINUES TO WEAKEN IN THE OVERNIGHT HOURS. FOR SENSIBLE WX FCST KEPT LIKELY POPS FOR 0-6Z HOURS ACROSS THE NORTH AND SPREAD THOSE SOUTH AND EAST AFTER MIDNIGHT. STORMS COULD BRING STRONG WINDS AND HAIL...AND WITH STRENGTH OF THE MID LEVEL LAPSE RATES AND ENHANCED STRETCHING CAN SEE A SMALL TORNADO THREAT AS WELL. SPEED OF THE FRONT WILL LIKELY BE ACCELERATED BY STORM OUTFLOWS AND WILL MAKE TRUE POSITION DIFFICULT TO DISCERN FOR THURSDAYS WEATHER. MORE CLOUDS OR EARLY RAIN MAY DECREASE THE HEAT THREAT AND WILL NOT CARRY AN ADVISORY AT THIS TIME. WILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S EAST TO WEST ACROSS THE AREA. THE SURFACE FRONT SETTLES INTO THE OZARKS THURSDAY NIGHT AND FRIDAY. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE CENTRAL PLAINS TAKING THE EDGE OFF THE RECENT HOT AND HUMID WEATHER. HOWEVER...HIGH TEMPERATURES WILL STILL REACH THE LOWER TO MID 90S WITH PRECIPITABLE WATER VALUES LINGERING AROUND AN INCH TO AN INCH AND A HALF. THE SURFACE HIGH BUILDS TO THE EAST WITH THE SOUTHWEST UPPER LEVEL RIDGE BUILDING INTO THE PLAINS. A SURFACE TROUGH ACROSS THE HIGH PLAINS WILL DEEPEN WITH THE APPROACH OF AN UPPER TROUGH DIGGING ACROSS THE NORTHERN PLAINS. SOUTHERLY FLOW WILL INCREASE IN RESPONSE TO A TIGHTER PRESSURE GRADIENT ACROSS THE REGION LIFTING A WARM FRONT NORTH THROUGH THE PLAINS. THIS FRONT IS EXPECTED TO LINGER ALONG THE NEBRASKA BORDER. THE GFS AND ECMWF DEPICT UPPER FLOW TRANSITIONING TO THE NORTHWEST. SHORTWAVES MOVING THROUGH THIS FLOW INTERACTING WITH THE FRONT AND AN UNSTABLE AIRMASS WILL BRING THE POTENTIAL OF AN MCS SUNDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY BEFORE BOUNDARY LIFTS NORTH OF THE AREA MID WEEK. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 15, 12:36 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1236 AM CDT THU JUL 15 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-160545- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1236 AM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE REGION THROUGH THE OVERNIGHT HOURS. HEAVY RAINFALL RATES OF ONE TO ONE AND A HALF INCHES PER HOUR WILL BE POSSIBLE WITH THE HEAVIEST ACTIVITY. THIS MAY CAUSE PONDING ON THE ROADWAYS...OR EVEN SOME ISOLATED FLOODING OVER EAST CENTRAL KANSAS. STRONG WINDS UP TO 50 MPH MAY ALSO BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT ACROSS THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER DURING THIS TIME IS LOW. THUNDERSTORMS WILL AGAIN BE POSSIBLE NEAR THE NEBRASKA BORDER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THROUGH THE REST OF TONIGHT. BARJENBRUCH
In the hours before
Local storm report, Jul 14, 8:36 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 8 SW GREENLEAF 39.65N 97.08W
07/14/2010 E60 MPH WASHINGTON KS TRAINED SPOTTER
&&
BLAIRSpecial weather statement, Jul 14, 8:57 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 857 PM CDT WED JUL 14 2010 KSZ021-034-035-150230- CLAY-DICKINSON-OTTAWA- 857 PM CDT WED JUL 14 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CLAY...SOUTHEASTERN OTTAWA AND NORTHERN DICKINSON COUNTIES... THROUGH 930 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN CLAY...SOUTHEASTERN OTTAWA AND NORTHERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TALMAGE...NILES...WAKEFIELD...SOLOMON...ABILENE... WOODBINE...ENTERPRISE AND CHAPMAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 266 AND 289 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 9:16 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 916 PM CDT WED JUL 14 2010 KSZ010-021>023-036-150245- CLAY-GEARY-MARSHALL-POTTAWATOMIE-RILEY- 916 PM CDT WED JUL 14 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTH CENTRAL MARSHALL...EAST CENTRAL CLAY...RILEY...POTTAWATOMIE AND NORTHERN GEARY COUNTIES... THROUGH 945 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 30 MPH ACROSS PORTIONS OF SOUTH CENTRAL MARSHALL...EAST CENTRAL CLAY...RILEY...POTTAWATOMIE AND NORTHERN GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE RILEY...MILFORD...WHEATON...WESTMORELAND...OGDEN AND MANHATTAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 303 AND 310 COULD ALSO BE AFFECTED BY GUSTY NORTHWEST WINDS OF NEAR 50 MPH. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 9:43 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 943 PM CDT WED JUL 14 2010 KSZ022-023-036-038-150315- GEARY-POTTAWATOMIE-RILEY-WABAUNSEE- 943 PM CDT WED JUL 14 2010 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN RILEY...POTTAWATOMIE... GEARY AND NORTHWESTERN WABAUNSEE COUNTIES... THROUGH 1015 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHEASTERN RILEY...POTTAWATOMIE...GEARY AND NORTHWESTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. STORM SPOTTERS IN JUNCTION CITY AND FORT RILEY HAVE MEASURED WINDS IN THE 40 TO 50 MPH RANGE. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE...VOLLAND...ALTA VISTA...ST. MARYS...ALMA...MCFARLAND AND PAXICO. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 290 AND 337 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 10:16 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1016 PM CDT WED JUL 14 2010 KSZ038-039-054-055-150345- LYON-OSAGE-SHAWNEE-WABAUNSEE- 1016 PM CDT WED JUL 14 2010 ...SIGNIFICANT WEATHER ALERT FOR SHAWNEE...WABAUNSEE...NORTHWESTERN OSAGE AND NORTHERN LYON COUNTIES... THROUGH 1045 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 55 MPH ACROSS PORTIONS OF SHAWNEE...WABAUNSEE...NORTHWESTERN OSAGE AND NORTHERN LYON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE DOVER...ALLEN...TOPEKA...AUBURN... HARVEYVILLE...ADMIRE...PAULINE...TECUMSEH...BERRYTON...BURLINGAME... CARBONDALE...SCRANTON AND RICHLAND. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 141 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 355 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Local storm report, Jul 15, 1:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
109 AM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD EMPORIA 38.40N 96.18W
07/15/2010 LYON KS LAW ENFORCEMENT
VERY HEAVY RAINFALL RATES BEGINNING TO CAUSE STREET
FLOODING.
&&
BARJENBRUCHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:21 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 24 min |
| Jul 14, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 46 min |
| Jul 14, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Marshall, Republic, Riley, Washington | 46 min |
| Jul 14, 10:28 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 32 min |
| Jul 15, 1:02 AM CDT | Flash Flood Warning | TOP | Lyon | 4 hr |
| Jul 15, 2:50 AM CDT | Areal Flood Advisory | TOP | Anderson | 115 min |
| Jul 15, 10:57 AM CDT | River Flood Warning | TOP | Lyon | 13 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.